Alert archive / Alabama / Frost Advisories in 2009
Frost Advisory 3, NWS Mobile, AL
NWS Mobile, AL issued this frost advisory at Nov 18, 2009, 2:43 AM CST for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Nov 19, 2009, 2:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2009, 2:43 AM CST (08:43 UTC)
- In effect from
- Nov 19, 2009, 2:00 AM CST
- Expired
- Nov 19, 2009, 7:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 180843 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 243 AM CST WED NOV 18 2009 ...FROST ADVISORY IN EFFECT FOR THE INLAND PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE... .COLD HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH TONIGHT WITH WINDS BECOMING LIGHT AND VARIABLE UNDER CLEAR SKIES. AREAS OF FROST WILL FORM IN THE LATE NIGHT HOURS ACROSS THE INLAND PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE AND PERSIST UNTIL 7 AM THURSDAY MORNING. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-181645- /O.NEW.KMOB.FR.Y.0003.091119T0800Z-091119T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO... RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN... WIGGINS...LUCEDALE 243 AM CST WED NOV 18 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM CST THURSDAY. AREAS OF FROST WILL FORM IN THE LATE NIGHT HOURS ACROSS THE INLAND PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE AND PERSIST UNTIL 7 AM THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
000 WWUS74 KMOB 181814 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1214 PM CST WED NOV 18 2009 ...FROST ADVISORY IN EFFECT FOR THE INLAND PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE TONIGHT... .COLD HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH TONIGHT WITH WINDS BECOMING LIGHT AND VARIABLE UNDER CLEAR SKIES. AREAS OF FROST WILL FORM IN THE LATE NIGHT HOURS ACROSS THE INLAND PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE AND PERSIST UNTIL AROUND 7 AM THURSDAY MORNING. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-190215- /O.CON.KMOB.FR.Y.0003.091119T0800Z-091119T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO... RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN... WIGGINS...LUCEDALE 1214 PM CST WED NOV 18 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CST THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CST THURSDAY. AREAS OF FROST WILL FORM IN THE LATE NIGHT HOURS ACROSS THE INLAND PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE AND PERSIST UNTIL AROUND 7 AM THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS74 KMOB 190821 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 221 AM CST THU NOV 19 2009 ...FROST ADVISORY REMAINS IN EFFECT FOR THE INLAND PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE TONIGHT... .COLD HIGH PRESSURE WILL ALLOW FOR LIGHT AND VARIABLE WINDS UNDER CLEAR SKIES. AREAS OF FROST WILL FORM IN THE LATE NIGHT HOURS ACROSS THE INLAND PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE AND PERSIST UNTIL AROUND 7 AM THIS MORNING. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-191300- /O.CON.KMOB.FR.Y.0003.000000T0000Z-091119T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO... RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN... WIGGINS...LUCEDALE 221 AM CST THU NOV 19 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING. AREAS OF FROST WILL FORM IN THE LATE NIGHT HOURS ACROSS THE INLAND PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE AND PERSIST UNTIL AROUND 7 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this frost advisory went out at Nov 17, 5:20 PM CST, 9 hours 23 minutes earlier.
Area forecast discussion, Nov 17, 5:20 PM CST, 9 hours 23 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE FOR 00Z...
NATIONAL WEATHER SERVICE MOBILE AL
520 PM CST TUE NOV 17 2009
AREA FORECAST DISCUSSION...AVIATION UPDATE FOR 00Z...
VFR THROUGH MOST OF TONIGHT THROUGH THE REGION. POSSIBLE SCT CLOUDS
AROUND FL 030 BROKEN AT 150 DUE TO WRAPAROUND EFFECTS OF DEEP LOW
MOVING EAST OVER THE OHIO VALLEY. LIGHT NORTHWESTERLY WIND WILL
BECOME MORE NORTH LATE TONIGHT AND EARLY WEDNESDAY. SLIGHTLY HIGHER
SPEEDS POSSIBLE EARLY WED FOR LOCATIONS CLOSER TO THE COAST SUCH AS
BFM AND PNS. 77/BD
*****************PREVIOUS***************
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...COLD FRONT HAS MOVED
EAST OF THE REGION...WITH COOLER AND DRIER AIR FILTERING INTO THE
REGION. SOME LOW LEVEL CLOUDINESS HAS PERSISTED THIS AFTERNOON OVER
THE FLORIDA PANHANDLE AND OVER INTERIOR SOUTHERN ALABAMA TO THE EAST
OF I-65...BUT THIS WILL GRADUALLY DIMINISH EARLY THIS EVENING. WILL
POSSIBLY SEE SOME LOW LEVEL CLOUDINESS ALONG AND NORTH OF HIGHWAY 84
TONIGHT ASSOCIATED WITH THE UPPER LOW PRESSURE AS IT LIFTS SLOWLY
AWAY FROM THE REGION. BASICALLY EXPECT PARTLY CLOUDY CONDITIONS
TONIGHT OVER THE NORTHERN ZONES AND MOSTLY CLEAR SOUTH THEN GENERALLY
CLEAR TO PARTLY CLOUDY SKIES FOR THE REMAINDER OF THE SHORT TERM WITH
NO PRECIPITATION EXPECTED. TEMPERATURES TONIGHT WILL BE BELOW
NORMAL...RANGING FROM THE MID 30S OVER INTERIOR NORTHWEST ZONES...TO
LOWER 40S INTERIOR NORTHEAST. LOOK FOR LOW TO MID 40S SOUTHERN AND
COASTAL ZONES. SLOWLY MODERATING OVERNIGHT MIN TEMPS THEN EXPECTED
NEXT SEVERAL NIGHTS...WITH THURSDAY NIGHT LOWS RANGING FROM UPPER 30S
TO UPPER 40S. DAYTIME HIGH TEMPS EXPECTED TO BE SLIGHTLY BELOW NORMAL
ON WEDNESDAY...GENERALLY RANGING FROM 60-65 DEGREES ACROSS THE
REGION. ON THURSDAY LOOK FOR MAX TEMPS IN THE MID TO UPPER 60S. 12/DS
&&
.LONG TERM (FRIDAY THROUGH TUESDAY)...DID NOT MAKE ANY ADJUSTMENTS TO
THE LONG TERM PORTION OF THE FCST THIS AFTERNOON AS MODELS HAVE COME
INTO SOMEWHAT BETTER AGREEMENT AND HAVE NOT CHANGED MUCH SINCE
YESTERDAY. STILL APPEARS THAT GULF LOW PRESSURE WILL BE OUR NEXT
WEATHER MAKER...FROM LATE FRIDAY THROUGH SATURDAY NIGHT...BUT THERE
ARE STILL SOME UNCERTAINTIES AS TO JUST HOW MUCH OF A WEATHER MAKER.
THE TRACK OF THIS SYSTEM STILL REMAINS UNCERTAIN...AND WHILE MOST
MODELS DO HAVE THE GULF LOW ADVERTISED NOW...SOME MOVE IT INLAND TO
OUR WEST...SOME MOVE IT SOUTH OF OUR AREA ACROSS THE GULF AND INTO
NORTHERN FLORIDA. STAY TUNED. 12/DS
&&
.AVIATION...VFR CONDITIONS THROUGH MOST OF THE NIGHT WITH A POSSIBLE
BROKEN DECK AT AROUND 3K FT AT TIMES DUE TO THE WRAP MOISTURE WITH
DEEP LOW TRACKING SLOWLY EASTWARD OVER THE MID SECTION OF THE
COUNTRY. A LIGHT NORTHWESTERLY WIND WILL BECOME MOSTLY NORTH LATE
TONIGHT AND EARLY WEDNESDAY WITH SLIGHTLY HIGHER SPEEDS POSSIBLE
EARLY WED MOSTLY FOR BFM AND PNS WHICH ARE CLOSER TO THE COAST.
32/EE
&&
.MARINE...A LIGHT TO MODERATE NORTHWESTERLY FLOW WILL BECOME NORTH
AND REBUILD SLIGHTLY LATE TONIGHT AND EARLY WED AS COLDER AIR WELL
INLAND DRAINS SOUTH OF THE COAST. OTHERWISE...A LIGHT NORTHERLY WIND
WILL PERSIST OVER THE MARINE AREA THROUGH EARLY FRIDAY AS A BROAD
AREA OF HIGH PRESSURE SETTLES OVER MUCH OF THE CENTRAL GULF COAST
REGION AND ADJACENT GULF WATERS. NORTHERLY WINDS AND SEAS ARE
EXPECTED TO INCREASE LATE FRIDAY INTO SATURDAY AS AN AREA OF LOW
PRESSURE TRACKS EASTWARD NEAR THE CENTRAL GULF COAST. AREAS OF RAIN
WITH A FEW EMBEDDED THUNDERSTORMS MOSTLY WELL OFFSHORE ARE ALSO
EXPECTED WITH THIS SYSTEM. DUE TO SOME UNCERTAINTY WITH THE TRACK OF
THIS SYSTEM LATER IN THE WEEK FORECAST WINDS...BOTH DIRECTION AND
SPEED...COULD CHANGE AS WE NEAR THE WEEKEND. 32/EE
&&
.FIRE WEATHER...A COLD FRONT HAS MOVED EAST OF THE REGION...WITH
COOLER AND DRIER AIR FILTERING INTO THE AREA IN ITS WAKE. SOME LOW
LEVEL CLOUDINESS HAS PERSISTED THIS AFTERNOON OVER THE FLORIDA
PANHANDLE AND OVER INTERIOR SOUTHERN ALABAMA TO THE EAST OF
I-65...BUT THIS WILL GRADUALLY DIMINISH. WILL POSSIBLY SEE SOME LOW
LEVEL CLOUDINESS ALONG AND NORTH OF HIGHWAY 84 TONIGHT AS THE UPPER
LOW AREA LIFTS SLOWLY AWAY FROM THE REGION. OTHERWISE...GENERALLY
CLEAR SKIES AND NO RAINFALL IS EXPECTED OVER THE NEXT SEVERAL DAYS.
AFTERNOON RELATIVE HUMIDITY LEVELS WILL REMAIN ABOVE CRITICAL LEVELS
AS MAX TEMPERATURES WILL BE AT OR BELOW NORMAL FOR THIS TIME OF THE
YEAR. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 41 62 40 68 / 00 00 00 00
PENSACOLA 45 61 44 67 / 00 00 00 00
DESTIN 49 63 47 66 / 00 00 00 00
EVERGREEN 38 61 33 67 / 00 00 00 00
WAYNESBORO 36 59 32 68 / 00 00 00 00
CAMDEN 36 61 33 67 / 00 00 00 00
CRESTVIEW 42 65 36 68 / 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Nov 17, 3:00 PM CST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 300 PM CST TUE NOV 17 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181300- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 300 PM CST TUE NOV 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A LIGHT TO MODERATE NORTHWESTERLY TO NORTHERLY WIND FLOW WILL CONTINUE OVER THE MARINE WATERS THROUGH TONIGHT IN THE WAKE OF A COLD FRONT. PATCHY FROST IS POSSIBLE LATE TONIGHT ACROSS NORTHERN PORTIONS OF WAYNE...CHOCTAW...CLARKE AND WILCOX COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY FROST IS POSSIBLE WEDNESDAY NIGHT ACROSS INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS WILL NOT BE REQUIRED.
Nearby
Frost Advisories in Alabama, 2009Frost Advisories in Mississippi, 2009Frost Advisories in Florida, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.